MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX OPTION HEAD SYSTEM; PROSTHESIS, HIP

ZIMMER GMBH BIOLOX OPTION HEAD SYSTEM; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Deformity/ Disfigurement (2360); Unequal Limb Length (4534)
Date of Event 09/21/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient had a revision of a right hip prosthesis.Subsequently, approximately two weeks later, radiographic imaging displayed dissociation of the cup from the pelvis and ¿huge¿ pelvic defects.Upon follow-up, the patient reports having severe pain and assessment indicated that the right leg was shortened.A pmi product is currently being planned for the patient¿s next revision.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).G2: report source us.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.To date the product remains implanted; therefore, visual and dimensional evaluations could not be performed.This complaint is processed as a limited investigation.Limited investigations do not need to have the dhr or complaint history pulled and reviewed.Also, a review of the risk management file has not been completed as the product is considered unrelated to the reported event.Complaints are monitored per complaint trending process.The root cause of the reported issue is unrelated to the zimmer biomet medical device.The review from mmi (hcp) identified the reported issue being related to the acetabular component and not the femoral head ("femoral implant fit appears maintained").Therefore the root cause of the reported event is not related to the femoral head captured in this complaint.The investigation for the acetabular component is captured in linked complaint.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
BIOLOX OPTION HEAD SYSTEM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key18266928
Report Number0009613350-2023-00670
Device Sequence Number3890657
Product Code LZO
UDI-Device Identifier00889024430433
UDI-Public(01)00889024430433(17)321114(10)3137218
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K192416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00877702801
Device Lot Number3137218
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2023
Supplement Date Received by Manufacturer02/29/2024
Initial Report FDA Received Date12/05/2023
Supplement Report FDA Received Date03/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACT ARTIC E1 HIP BRG 28X54MM.; G7 DUAL MOBILITY LINER 54MM I.; G7 OSSEOTI MULTIHOLE 70MM I.; TRILOGY BONE SCR 6.5X35.; TRILOGY BONE SCR 6.5X35.; TRILOGY BONE SCR 6.5X40.; TRILOGY BONE SCR 6.5X40.; TRILOGY BONE SCR 6.5X40.
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient SexFemale
Patient Weight107 KG